MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LNR, +5LAT, 36MM G3-56/58MM CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV GXL LNR, +5LAT, 36MM G3-56/58MM CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 136-36-53
Medical Device Problem Codes Naturally Worn (2988); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Osteolysis (2377); Aseptic loosening (4883)
Date of Event 12/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: concomitants: (b)(6), 188-01-09 - wedge plasma x/o sz 9.(b)(6), 170-36-07 - biolox delta femoral head 36mm od, +7mm.(b)(6), 180-65-45 - alteon 6.5mm screw, 45mm.(b)(6), 180-65-30 - alteon 6.5mm screw, 30mm.(b)(6), 180-65-30 - alteon 6.5mm screw, 30mm.(b)(6), 186-01-58 - integrip cc, cluster 58mm, g3.
 
Event or Problem Description
Per a report from the legal department a 56 y/o male patient had a left hip replacement on (b)(6) 2015.Approximately 7 years after the initial procedure the patient had a left hip revision on (b)(6) 2022 due to severe pain.Revision op report ((b)(6) 2022).Diagnosis: failed left hip replacement (grossly loose cup).Very stable reconstruction.Femmoral stem was stable and well fixed - therefore they didn't need to be revised.The cup was grossly loose and removed easily - there was moderate amount of osteolysis surrounding the acetabular implant.Moderate amount of osteolysis changes to the soft tissue as a result of poly wear.Patient was reversed from anesthesia and sent to pacu in stable condition.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
Added information to d7a.H3: investigation results - the revision reported may have been the result of prosthesis wear, osteolysis, and acetabular cup loosening as reported in the operative notes.The prosthesis wear may have been the result of the orientation of the acetabular cup, edge loading/impingement, patient-related conditions, or any combination of these possibilities.The aseptic (non-infected) acetabular loosening may have been the result of an insufficient bond between the acetabular cup and the bone.Additional contributing factors to the reported failures may have been the result of a combination of risk factors including but not limited to being implanted with a component having a shelf age of greater than 2 years.However, this cannot be confirmed as the devices were not available for evaluation, and images and radiographs were not provided at the time of this evaluation.
 
Event or Problem Description
It was reported that the patient underwent an initial left total hip arthroplasty.Subsequently, it was reported that the patient experienced pain, osteolysis, prosthesis wear and acetabular loosening.As a result, the patient underwent a left hip revision approximately 7 years after initial implantation.Patient was last known to be in stable condition.No further information available.

Brand Name
NV GXL LNR, +5LAT, 36MM G3-56/58MM CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
Exactech, Inc
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
julia goldberg
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key16832391
Report Number1038671-2023-00856
Device Sequence Number16626750
Product Code JDI
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2020
Device Model Number136-36-53
Device Catalogue Number136-36-53
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2023
Supplement Date Received by Manufacturer11/22/2023
09/25/2026
Initial Report FDA Received Date04/28/2023
Supplement Report FDA Received Date12/14/2023
09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/25/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1729-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexMale